MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII OXINIUM FEM SIZE 4 RIGHT; PRSTHSS,HP,SM-CNSTRND, MTL/CRMC/PLYMR,CEMENTEDORNON-POROUS,UNCEMENTED

SMITH & NEPHEW, INC. GII OXINIUM FEM SIZE 4 RIGHT; PRSTHSS,HP,SM-CNSTRND, MTL/CRMC/PLYMR,CEMENTEDORNON-POROUS,UNCEMENTED
Catalog Number 71420150
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Injury (2348); Radiation Exposure, Unintended (3164)
Date of Event 02/12/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that doctor sent esr and crp exams, patient has taken percocet for pain management, x-rays were performed, a cortisone injection and a manipulation under anesthesia process were done.
 
Additional Manufacturer Narrative
The affected genesis ii dished insert, genesis ii cmt tibial baseplate, genesis ii biconvex patellar component and genesis ii oxinium femoral component were not returned for evaluation.A review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode.A clinical evaluation noted that the provided metal ltt report indicated a positive, highly reactive to nickel and mildly reactive to zirconium, iron, & cobalt.The initial implanted oxinium devices contain less than 0.0035% nickel content.Details regarding the patient¿s weight-bearing status, medical history, bone quality, and other additional clinical relevant information have not been provided.Although it was reported that x-rays were performed along with injections and an mua, no x-rays or reports were provided.Based on the limited information provided and without the return of the devices for evaluation, the root cause of the reported for joint instability and pain cannot be determined.It can¿t be concluded if the reported pain and inflammation are related to the patient¿s reactions but these would not be not failures of the devices.No further clinical assessment is warranted at this time.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
GII OXINIUM FEM SIZE 4 RIGHT
Common Device Name
PRSTHSS,HP,SM-CNSTRND, MTL/CRMC/PLYMR,CEMENTEDORNON-POROUS,UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7931910
Report Number1020279-2018-02057
Device Sequence Number1914609
Product Code LZO
UDI-Device Identifier03596010430175
UDI-Public03596010430175
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/16/2023
Device Catalogue Number71420150
Device Lot Number13LM12815
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer09/05/2018
Initial Report FDA Received Date10/03/2018
Supplement Report FDA Received Date03/04/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age48 YR